Alert archive / Florida / Special Weather Statements in 2020

Special Weather Statement, NWS Miami, FL

August 4, 2020Glades County, Florida

NWS Miami, FL issued this special weather statement at Aug 4, 2020, 5:13 PM EDT for Glades County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2020, 5:13 PM EDT (21:13 UTC)
Expired
Aug 4, 2020, 6:00 PM EDT
In force
47 min
Issued by
NWS Miami, FL

County Glades County, FL

The radar

The Tampa radar (KTBW), 140 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2020-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 769 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2020-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
769 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

140 
WWUS82 KMFL 042113
SPSMFL

Special Weather Statement
National Weather Service Miami FL
513 PM EDT Tue Aug 4 2020
 
FLZ063-066-070-042200-
Hendry FL-Inland Collier County FL-Glades FL-
513 PM EDT Tue Aug 4 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER...NORTHERN
HENDRY AND GLADES COUNTIES UNTIL 600 PM EDT...

* At 512 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Port La Belle, or near Labelle.
  This storm was nearly stationary.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Labelle, Moore Haven, Lakeport, Montura, Palmdale, Port La Belle,
  Devils Garden, Ortona, Muse, Keri and Lake Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2714 8116 2668 8099 2643 8136 2678 8157
      2688 8156 2703 8132 2703 8127 2707 8127
      2712 8119 2712 8117
TIME...MOT...LOC 2112Z 218DEG 1KT 2677 8135 

$$

FELL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 4:20 PM EDT, 53 minutes earlier.

Area forecast discussion, Aug 4, 4:20 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Miami FL
420 PM EDT Tue Aug 4 2020

.Short Term...

Today and Wednesday...

An upper trough will advance through the eastern states as Tropical
Cyclone Isaias ejects northeast along the eastern Seaboard and into
New England. A trailing corridor of rich moisture will persist from
the Caribbean Sea into southern Florida. Given this persistent
moisture source, daytime heating, and forcing for ascent via
multiple low level boundaries, this environment is capable of
efficient warm rain processes resulting in heavy rainfall. Flooding
of urban and poorly drained areas is the resulting hazard, with
light southerly steering flow and south-southeasterly surface winds
targeting this threat towards the interior and east coast metro
areas. The primary uncertainty at this point is the placement of any
persistent rainbands and their ability to train over the same areas
with enough frequency to result in flooding. We'll keep watching
this, but be aware of the possibility for hydrological issues going
forward. Otherwise given some cooling aloft and somewhat steeper
lapse rates a few stronger wind gusts are possible in the taller
cores. The combination of warm temperatures and high humidity will
result in heat indices over 100 degrees for today and tomorrow.
While this is below Heat Advisory criteria be sure to take breaks
and drink plenty of fluids if you're spending time outdoors today.
Highs both today and Tuesday should be in the lower to mid 90s for
inland areas, with lows around 75-80.

.Long Term...

Wednesday Night through Monday Night...

Latest model solutions depict a mid-level trough dominating most
of the eastern seaboard and into the Florida panhandle for the end
of the work week. Simultaneously, an area of high pressure will
slowly build back into the area, though the far western periphery
of the high barely makes its presence known, keeping a W component
in the winds, i.e. predominantly SE flow. All of this together
will keep a favorably moist regime across South Florida, allowing
for scattered, to at times numerous, showers and isolated storms
to develop.

With that said, high end PoPs stick in the forecast along with the
potential for a few strong thunderstorms during the afternoon
hours. For the time being, capped daytime PoPs at 80 percent. With
the abundance of cloud coverage, afternoon high's will be
tempered (near seasonal).

By the weekend, the aforementioned ridge expands more west, giving
us that typical east flow and pushing us back into our typical
summertime pattern with afternoon sea breezes. This will prevail
into early next week.

&&

.Marine...
Generally benign marine conditions are expected outside of the
usual hazards associated with summertime thunderstorms.

&&

.Aviation (18Z TAFs)...

Scattered showers and storms will continue along the east coast
through the early evening hours. Periods of sub-VFR conditions are
likely at times, especially for TMB/MIA/FLL/FXE. Winds have
shifted from the SW at MIA/OPF recently in association with an
outflow boundary, but S-SE winds should otherwise prevail. Storms
ending this evening with light and variable winds overnight.

&&

.Preliminary Point Temps/PoPs...
West Palm Beach  77  90  77  90 /  40  80  20  70
Fort Lauderdale  79  89  79  89 /  50  70  20  70
Miami            78  89  78  90 /  50  70  20  80
Naples           77  91  77  91 /  40  70  40  80

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Long Term...03/Fell
Short Term and Aviation/Marine...34/SPM
Hazardous weather outlook, Aug 4, 8:12 AM EDT, 9 hours 1 minute before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
812 AM EDT Tue Aug 4 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
050015-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
812 AM EDT Tue Aug 4 2020

...Localized Flooding Possible Today East Coast Metro Areas...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Showers and thunderstorms this morning over the local
waters should become more scattered to numerous across the Florida peninsula
this afternoon and evening. Lightning is the main hazard.

Flooding: Localized flooding may be possible across urbanized or poor
drainage areas, especially if multiple storms move over the same
locations in a short amount of time across the east coast metro
areas.

Wind: The strongest storms may be capable of producing an isolated
wind gust up to 45 mph this afternoon and evening.

Waterspouts: A few waterspouts are possible over all South Florida
waters.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Scattered thunderstorms are forecast each day, primarily during the
afternoon hours. Gusty winds, lightning, and localized flooding over
urban and poorly drained areas from heavy rainfall may be possible.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Aug 4, 3:42 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Miami FL
342 PM EDT Tue Aug 4 2020

FLZ067-042030-
Inland Palm Beach County FL-
342 PM EDT Tue Aug 4 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PALM BEACH COUNTY
UNTIL 430 PM EDT...

* At 341 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Belle Glade, moving northeast
  at 10 mph.

* Funnel clouds possible with this storm.

* Locations impacted include...
  Belle Glade, Pahokee, South Bay, Canal Point, Belle Glade Camp,
  Lion Country Safari Park, Fremd Village-Padgett Island and
  Loxahatchee Groves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2669 8028 2658 8065 2673 8077 2697 8062
      2696 8061 2696 8050
TIME...MOT...LOC 1941Z 227DEG 10KT 2672 8064

FELL
Special weather statement, Aug 4, 4:27 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Miami FL
427 PM EDT Tue Aug 4 2020

FLZ063-066-042115-
Hendry FL-Glades FL-
427 PM EDT Tue Aug 4 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENDRY AND GLADES
COUNTIES UNTIL 515 PM EDT...

* At 427 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Palmdale, moving northeast at
  10 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Labelle, Lakeport, Palmdale, Port La Belle, Ortona and Muse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2692 8102 2664 8150 2676 8157 2703 8156
      2703 8134 2704 8133 2703 8133 2703 8127
      2712 8127 2712 8117 2721 8117 2721 8116
TIME...MOT...LOC 2027Z 244DEG 9KT 2693 8142

FELL
Special weather statement, Aug 4, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
513 PM EDT Tue Aug 4 2020

FLZ063-066-070-042200-
Hendry FL-Inland Collier County FL-Glades FL-
513 PM EDT Tue Aug 4 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER...NORTHERN
HENDRY AND GLADES COUNTIES UNTIL 600 PM EDT...

* At 512 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Port La Belle, or near Labelle.
  This storm was nearly stationary.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Labelle, Moore Haven, Lakeport, Montura, Palmdale, Port La Belle,
  Devils Garden, Ortona, Muse, Keri and Lake Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2714 8116 2668 8099 2643 8136 2678 8157
      2688 8156 2703 8132 2703 8127 2707 8127
      2712 8119 2712 8117
TIME...MOT...LOC 2112Z 218DEG 1KT 2677 8135

FELL

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:42 PM EDTSpecial Weather StatementMFLPalm Beach48 min
Aug 4, 4:27 PM EDTSpecial Weather StatementMFLGlades48 min

Nearby

Special Weather Statements in Florida, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.